SIGN-CHANGING SOLUTIONS OF A QUASILINEAR HEAT EQUATION WITH A SOURCE TERM

Authors

    Authors

    G. R. Liu;Y. W. Qi

    Comments

    Authors: contact us about adding a copy of your work at [email protected]

    Abbreviated Journal Title

    Discrete Contin. Dyn. Syst.-Ser. B

    Keywords

    Quasilinear heat equation; self-similar; compact support; sign-changing; asymptotic estimates; ORDINARY DIFFERENTIAL-EQUATION; RAPIDLY DECAYING SOLUTIONS; HARAUX-WEISSLER EQUATION; NONUNIQUENESS; EXISTENCE; Mathematics, Applied

    Abstract

    The Cauchy problem of a heat equation with a source term psi = Delta (vertical bar psi vertical bar(m-1)psi) + vertical bar psi vertical bar(gamma-1)psi in (0, infinity) x R-n is considered, where gamma > m > 1. We are interested in global solutions with Holder continuity which satisfy the equation in the distribution sense, and with a fixed number of sign changes at any given time t > 0. Through detailed analysis of the self-similarity problem, we prove the existence of two type of such solutions, one with compact support and the other decays to zero as vertical bar x vertical bar -> infinity with an algebraic rate determined uniquely by n, m and gamma. Our results extend previous study on positive self-similar solutions. Moreover, they demonstrate vital difference from the well-studied semi-linear case of m = 1.

    Journal Title

    Discrete and Continuous Dynamical Systems-Series B

    Volume

    18

    Issue/Number

    5

    Publication Date

    1-1-2013

    Document Type

    Article

    Language

    English

    First Page

    1389

    Last Page

    1414

    WOS Identifier

    WOS:000316376700011

    ISSN

    1531-3492

    Share

    COinS
     

    Accessibility Statement

    This item was created or digitized prior to April 24, 2027, or is a reproduction of legacy media created before that date. It is preserved in its original, unmodified state specifically for research, reference, or historical recordkeeping. In accordance with the ADA Title II Final Rule, the University Libraries provides accessible versions of archival materials upon request. To request an accommodation for this item, please submit an accessibility request form.